Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Intern Med. 2007;46(8):473-6. Epub 2007 Apr 17.

Systemic sclerosis after interferon alphacon-1 therapy for hepatitis C.

Author information

  • 1Department of Internal Medicine, Kiryu Kosei General Hospital, Kiryu. hirokit@sannet.ne.jp

Abstract

A 66-year-old woman developed systemic sclerosis (SSc) after receiving interferon alphacon-1 (IFNalphacon-1; consensus interferon) therapy for chronic hepatitis C. She suffered from Raynauds phenomenon about 1 year after a course of IFNalphacon-1 therapy. The combination of proximal scleroderma, Raynauds phenomenon, and ANA positivity led to a diagnosis of systemic sclerosis (SSc). IFN has multiple effects on the immune system and is known to trigger the development of autoantibodies, as well as the onset or exacerbation of autoimmune disease. We suspect that the immunomodulatory effects of IFNalphacon-1 triggered the clinical manifestations of SSc in this patient. To our knowledge this is only the third case of SSc after IFNalpha therapy, and it is the first case associated with IFNalphacon-1 therapy.

PMID:
17443037
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Write to the Help Desk